Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 261, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 31, 2010, 6:15 PM EDT for Oconee County, Walton County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2010, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 31, 2010, 7:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Oconee County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 6:45 PM EDT | TSTM WND DMG | 5 E Monroe, GA | MANY TREES DOWN IN EASTERN SIDE OF COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:31 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
856
WUUS52 KFFC 312215
SVRFFC
GAC219-297-312300-
/O.NEW.KFFC.SV.W.0261.100731T2215Z-100731T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SAT JUL 31 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
OCONEE COUNTY IN NORTHEAST GEORGIA
* UNTIL 700 PM EDT
* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BOGART TO 7 MILES SOUTHWEST OF
BOGART...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOOD
HOPE...NORTH HIGH SHOALS...WATKINSVILLE AND BISHOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3393 8351 3393 8343 3389 8337 3385 8328
3381 8330 3376 8328 3373 8330 3370 8342
3372 8345 3380 8347 3381 8352 3369 8361
3389 8376 3392 8368 3391 8365 3397 8353
TIME...MOT...LOC 2214Z 330DEG 17KT 3395 8352 3389 8363
$$2 follow-up statements
421
WWUS52 KFFC 312239
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SAT JUL 31 2010
GAC219-297-312300-
/O.CON.KFFC.SV.W.0261.000000T0000Z-100731T2300Z/
WALTON GA-OCONEE GA-
639 PM EDT SAT JUL 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR OCONEE AND NORTHEASTERN WALTON COUNTIES...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BISHOP TO GOOD HOPE...MOVING
SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EBENEZER...BARNETT SHOALS...FARMINGTON...SALEM AND ROSE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.
&&
LAT...LON 3393 8351 3393 8343 3389 8337 3385 8328
3381 8330 3376 8328 3373 8330 3370 8342
3372 8345 3380 8347 3381 8352 3369 8361
3389 8376 3392 8368 3391 8365 3397 8353
TIME...MOT...LOC 2239Z 330DEG 17KT 3385 8345 3379 8356
$$
19231
WWUS52 KFFC 312304
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT SAT JUL 31 2010
GAC219-297-312311-
/O.EXP.KFFC.SV.W.0261.000000T0000Z-100731T2300Z/
WALTON GA-OCONEE GA-
704 PM EDT SAT JUL 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR OCONEE AND NORTHEASTERN WALTON
COUNTIES EXPIRES AT 700 PM EDT...
AT 656 PM EDT...THUNDERSTORMS CONTINUE WITHIN THE EARLIER SEVERE
THUNDERSTORM WARNING AREA FOR OCONEE AND NORTHEAST WALTON
COUNTY...BUT HAVE WEAKENED BELOW SEVERE LIMITS. THE STRONGEST STORMS
HAVE MOVED SOUTHEAST INTO MORGAN COUNTY AT THIS TIME. MODERATE TO
HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL CONTINUE
ACROSS THE SOUTHERN PARTS OF OCONEE AND EASTERN WALTON COUNTY
THROUGH 730 PM...BUT SEVERE THUNDERSTORMS ARE NO LONGER EXPECTED IN
THESE AREAS.
IF YOU SAW WIND DAMAGE...LARGE HAIL...OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORMS HAVE ENDED...AND THEN CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN GEORGIA.
LAT...LON 3393 8351 3393 8343 3389 8337 3385 8328
3381 8330 3376 8328 3373 8330 3370 8342
3372 8345 3380 8347 3381 8352 3369 8361
3389 8376 3392 8368 3391 8365 3397 8353
TIME...MOT...LOC 2239Z 330DEG 17KT 3385 8345 3379 8356
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:58 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 31, 2:58 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 258 PM EDT SAT JUL 31 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... DOMINATING RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL DRIFT EVER SO SLOWLY EASTWARD THIS WEEKEND AND TAKE UP RESIDENCE OVER THE MISSISSIPPI VALLEY FOR THE ENTIRE WEEK. TO THE EAST OF THAT LARGE HIGH...NORTHWEST FLOW WILL ALLOW A MINOR IMPULSE TO SLIDE INTO NORTHERN GEORGIA TODAY AND TOONIGHT...BUT WITH HEIGHTS INCREASING EACH DAY...PRECIP CHANCES CORRESPONDINGLY DECREASE. HIGH HEAT AND HUMIDITY WILL PERSIST THROUGH AT LEAST THE EARLY PART OF THE WEEK...SO WILL CONTINUE HEAT ADVISORY AND HIGH HEAT WARNING INTO MONDAY. WILL ADJUST THE AREAS OF EACH...HOWEVER...TO REFLECT THE SLIGHTLY COOLER TEMPS. ADVISORY AND WARNING AREAS WILL BOTH BE SHIFTED SOUTH BY A COUPLE ROWS OF COUNTIES. MAV POPS FOR AFTERNOON CONVECTION ARE BELOW 10 PERCENT SUNDAY AND MONDAY. GIVEN THE HIGH HUMIDITY AND TEMPS CANNOT RULE OUT ISOLATED CONVECTION EACH AFTERNOON AND EARLY EVENING...SO WILL BUMP THOSE POPS UP A BIT. OTHERWISE...PERSISTENCE IS THE EXPECTATION AND CONFIDENCE IS HIGH. .LONG TERM /TUESDAY THROUGH SATURDAY/... WILL NOT HAVE TO MAKE MUCH ADJUSTMENT TO THE EXTENDED PORTIONS...AS THE STATIC PATTERN CONTINUES. TEMPS LOOK LIKE THEY WILL GRADUALLY CLIMB AGAIN BY MID-WEEK...SO HEAT ADVISORY AND WARNING AREAS WILL LIKELY SHIFT NORTH AGAIN. AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE PICTURE EACH DAY THROUGH SATURDAY. MODELS RADICALLY DIFFERENT ON TOPICAL ACTIVITY. NOT BITING ON GFS'S TROPICAL SYSTEM ENTERING THE CARIBBEAN BY SATURDAY. ECMWF HAS NO SUCH FEATURE AND CANADIAN TAKES ITS VERSION OF IT WELL INTO THE ATLANTIC. && .AVIATION... 18Z TAF DISCUSSION... STRATUS HAS DISSIPATED AND A WIDESPREAD CU FIELD HAS DEVELOPED WITH BASES OF 3000 TO 4000 FT. THIS WILL CONTINUE THRU THE AFTERNOON AND THEN DISSIPATE AFTER SUNSET. MAIN CONCERN IS THE SHORT WAVE MOVING OUT OF TN AND THE NORTH/SOUTH ORIENTED WARM FRONT ACROSS THE FA. THIS WILL PRODUCE SCATTERED TO WIDESPREAD CONVECTION ACROSS THE ATL/AHN AREAS WITH ISOLATED TO SCATTERED CONVECTION IN THE CSG/MCN AREAS. NAM SEEMS TO HAVE THE BEST HANDLE OF POSITION AND TIMING AND HAVE TRENDED TOWARD THE NAM. THIS SHORT WAVE WILL MOVE INTO CENTRAL GA THIS EVENING BUT AS DAYTIME HEATING FADES...SO WILL THE CONVECTION. AREA OF STRATUS WILL DEVELOP ACROSS EASTERN GA INTO CENTRAL GA BY 09Z SUN. WINDS WEST OF THE WARM FRONT WILL BE WESTERLY WHILE ON THE EAST SIDE WILL HAVE A SOUTHEAST COMPONENT. WINDS WILL GO CALM TONIGHT THROUGH SUNDAY MORNING. //ATL...CONFIDENCE...MEDUIM TO HIGH ON ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 97 75 96 74 / 60 20 20 20 10 ATLANTA 75 96 76 95 78 / 30 20 20 10 10 BLAIRSVILLE 69 93 70 89 69 / 50 30 20 20 10 CARTERSVILLE 69 98 70 97 72 / 40 30 20 20 10 COLUMBUS 78 102 79 98 79 / 20 20 20 10 10 GAINESVILLE 74 94 75 93 75 / 50 30 20 20 10 MACON 74 99 76 98 75 / 50 20 20 20 10 ROME 71 99 71 99 72 / 30 30 20 20 10 PEACHTREE CITY 70 95 72 96 72 / 30 20 20 10 10 VIDALIA 78 98 77 95 78 / 30 30 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...JOHNSON... LAURENS...MONTGOMERY...PULASKI...STEWART...SUMTER...TELFAIR... TOOMBS...TREUTLEN...WEBSTER...WHEELER...WILCOX. HEAT ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BUTTS...CHATTAHOOCHEE...CLARKE...CRAWFORD... GLASCOCK...GREENE...HANCOCK...HARRIS...HOUSTON...JASPER... JEFFERSON...JONES...LAMAR...MACON...MARION...MERIWETHER... MONROE...MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH... PIKE...PUTNAM...SCHLEY...SPALDING...TALBOT...TALIAFERRO... TAYLOR...TROUP...TWIGGS...UPSON...WARREN...WASHINGTON...WILKES... WILKINSON. SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BUTTS... CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... DADE...DAWSON...DEKALB...DOUGLAS...EMANUEL...FANNIN...FLOYD... FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...GWINNETT... HALL...HANCOCK...HENRY...JACKSON...JASPER...JEFFERSON... JOHNSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK... PUTNAM...ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION... WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD... WILKES...WILKINSON. && 27
Hazardous weather outlook, Jul 31, 6:30 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 AM EDT SAT JUL 31 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 630 AM EDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SYNOPSIS... DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST. .PRIMARY HAZARDS... ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT TONIGHT. .OTHER HAZARDS... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY STATEMENTS FOR ADDITIONAL DETAILS. .DISCUSSION... INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH A FEW STORMS BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jul 31, 5:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 504 PM EDT SAT JUL 31 2010 GAZ032-033-044-045-054-055-312145- 504 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN NORTHERN FAYETTE...NORTHERN CLAYTON...DEKALB...COBB AND FULTON COUNTIES UNTIL 545 PM EDT... AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS FROM PANTHERSVILLE...TO ATLANTA HARTSFIELD-JACKSON INTERNATIONAL AIRPORT...TO TYRONE...MOVING SOUTHEAST AT 15 MPH. FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH WILL BE POSSIBLE WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
Special weather statement, Jul 31, 5:14 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 PM EDT SAT JUL 31 2010 GAZ113-312200- 514 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS IN TOOMBS COUNTY UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM NORTH OF LYONS AND PONDEROSA TO NEW BRANCH AND ENGLISH EDDY...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS TOOMBS COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PONDEROSA...SOUTH THOMPSON...TOOMBS CENTRAL... NEW BRANCH...JOHNSON CORNER...ENGLISH EDDY...CEDAR CROSSING...SANTA CLAUS...LYONS AND OHOOPEE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE DAMAGE TO TREE LIMBS AND BLOW UNSECURED OBJECTS AROUND. SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH... HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING.
Special weather statement, Jul 31, 5:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 532 PM EDT SAT JUL 31 2010 GAZ054-312200- 532 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING IN FAYETTE COUNTY UNTIL 600 PM EDT... AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM PEACHTREE CITY TO FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH. THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. WIND GUSTS TO 35 MPH WILL ALSO BE POSSIBLE. SMALL OR WEAK TREES MAY BE AFFECTED. LOOSE AND LIGHT WEIGHT OBJECTS MAY BE BLOWN ABOUT. 19
Special weather statement, Jul 31, 5:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 536 PM EDT SAT JUL 31 2010 GAZ025-312215- 536 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN JACKSON COUNTY UNTIL 615 PM EDT... AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MAYSVILLE TO HOSCHTON...MOVING SOUTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. WIND GUSTS TO 35 MPH WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS...WHICH MAY AFFECT SMALL OR WEAK TREES. LIGHT WEIGHT AND LOOSE OBJECTS MAY BE BLOWN ABOUT. 19
Special weather statement, Jul 31, 5:57 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 PM EDT SAT JUL 31 2010 GAZ035-312230- 557 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH IN BARROW COUNTY UNTIL 630 PM EDT... AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RUSSELL...MOVING SOUTHEAST AT 20 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jul 31, 6:09 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 609 PM EDT SAT JUL 31 2010 GAZ037-312300- 609 PM EDT SAT JUL 31 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT CLOUD-TO-GROUND LIGHTNING...DIME-SIZED HAIL...AND WIND GUSTS TO 40 MPH IN OCONEE COUNTY UNTIL 700 PM EDT... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR STATHAM IN SOUTHEASTERN BARROW COUNTY...MOVING SOUTHEAST AT 20 MPH. DIME-SIZED HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 24 min |
| Jul 31, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens | 50 min |
| Jul 31, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 45 min |
| Jul 31, 3:02 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Jul 31, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Treutlen, Wheeler | 35 min |
| Jul 31, 4:34 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 41 min |
| Jul 31, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Barrow | 30 min |
| Jul 31, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan | 49 min |
| Jul 31, 7:38 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.